MAUDE Adverse Event Report: SYNTHES GMBH RIA 2 BONE HARVESTING KIT 520MM STERILE; REAMER

SYNTHES GMBH RIA 2 BONE HARVESTING KIT 520MM STERILE; REAMER
Model Number 03.404.000S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2023, the surgeon was using the ria 2 (reamer irrigator aspirator) bone harvesting kit and bits that go with it.A product representative was present for the procedure to ensure proper assembly and use of the product.During the procedure, shards of the bits kept breaking off in the patient¿s bone and were not able to be recovered.This issue happened with almost every device used in the procedure.When the kit was being withdrawn, pieces of what looked to be the plastic sheath shredded and taken out of the incision.Per the or note: we attempted to start reaming with the 10 mm synthes ria, however the reamer would not pass beyond the lesser trochanter.The ria was replaced with an 8.5 mm reamer.The reamer was advanced without difficulty over the ball-tipped guide rod to the distal femoral physis.The 10 mm ria was again used.The reamer was advanced to the level of the distal femoral physis and during extraction it was noted that the cutting had had separated from the reamer, leaving 2 small metal tines behind in the femoral diaphysis which were irretrievable.A 10.5 mm ria reamer was advanced to proximally the middle of the diaphysis before the reamer failed to advance and the tines again broke leaving 2 additional irretrievable times within the proximal femoral diaphysis.A standard 10.5 mm reamer was advanced over the ball-tipped guide rod to the level of the distal femoral physis followed by an 11 mm reamer.An 11 mm ria was advanced to the level of the distal femoral physis to thoroughly irrigate and aspirate the femoral canal.During extraction the tines of the reamer again broke leaving 2 additional metal fragments within the femoral canal.This report involves one (1) ria 2 bone harvesting kit 520mm sterile.This is report 1 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b5: this report is against user facility medwatch number 2300380000-2023-8016, a copy is attached.D10 therapy date: april 10, 2023.D9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable device history review 15-may-2023: dhr reviewed by: (b)(6).This lot met all dimensional, visual, sterility and packaging criteria with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device history (lot): manufacturing location: packaged, sterilized and released by: monument release to warehouse date: 03-nov-2022 expiration date: 30-sep-2023 part number: 03.404.000s, ria 2 bone harvesting kit 520mm sterile lot number: 2870p25 (sterile) lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Packaging label log (pll) lppf rev b, lmd rev b was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 23908 supplied by jabil (abq) was reviewed and determined to be conforming.This lot met all visual, sterility and packaging criteria at the time of release with no issues documented during the packaging or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 03.404m001, reaming rod/drive shaft packaged lot number: 2769p36 lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Part number: 03.404m012, ria ii ream rod/dr shaft seal lot number: 1390p45 lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns073695 rev a met all inspection acceptance criteria.Certificate of conformance supplied by rochling medical dated 22-jul-2022 was reviewed and determined to be conforming.Part number: 03.404m002, graft/irr/suction assembly lot number: 2869p23 lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Part number: 03.404m014, irrigation tubing set lot number: 1534p91 lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns073691 rev a met all inspection acceptance criteria.Certificate of compliance supplied by harmac medical products dated 28-jul-2022 was reviewed and determined to be conforming.Part number: 03.404m015, suction tubing set lot number: 1534p89 lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns073692 rev a met all inspection acceptance criteria.Certificate of compliance supplied by harmac medical products dated 28-jul-2022 was reviewed and determined to be conforming.Part number: 03.404m033, ria ii graft filter lot number: 1422p28 lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns073696 rev d met all inspection acceptance criteria.Certificate of conformance supplied by rochling dated 28-jul-2022 was reviewed and determined to be conforming.Note: raw materials certifications from rochling sub-contractors were included in the dhr.Part number: 03.404m003, manifold assembly packaged lot number: 2768p72 lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Part number: 03.404m010, ria ii manifold assembly lot number: 2075p77 lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns073694 rev d met all inspection acceptance criteria.Certificate of conformance supplied by rochling dated 29-aug-2022 was reviewed and determined to be conforming.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RIA 2 BONE HARVESTING KIT 520MM STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16987461
Report Number8030965-2023-06521
Device Sequence Number6932046
Product Code HTO
UDI-Device Identifier10886982274236
UDI-Public10886982274236
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number03.404.000S
Device Catalogue Number03.404.000S
Device Lot Number2870P25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer06/05/2023
Initial Report FDA Received Date05/23/2023
Supplement Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10.0MM REAMER HEAD FOR RIA 2 STERILE; 10.5MM REAMER HEAD FOR RIA 2 STERILE; 11.0MM REAMER HEAD FOR RIA 2 STERILE; 2.5 REAMING ROD BALL TIP/950-STERILE; RIA 2 BONE HARVESTING KIT 520MM STERILE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 YR
Patient SexMale
Patient Weight31 KG